Alert archive / South Dakota / Heat Advisories in 2007

Heat Advisory 2, NWS Sioux Falls, SD

July 23, 20079 counties in South Dakota

NWS Sioux Falls, SD issued this heat advisory at Jul 23, 2007, 3:34 PM CDT for 9 counties in South Dakota. It took effect at Jul 24, 2007, 12:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jul 23, 2007, 3:34 PM CDT (20:34 UTC)
In effect from
Jul 24, 2007, 12:00 PM CDT
Expired
Jul 24, 2007, 6:00 PM CDT
In force
6 hr
Issued by
NWS Sioux Falls, SD

Counties Aurora County, SD, Beadle County, SD, Brule County, SD, Charles Mix County, SD, Davison County, SD, Douglas County, SD, Gregory County, SD, Jerauld County, SD, Sanborn County, SD

The radar

The Sioux Falls radar (KFSD), 147 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.6 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2007-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3445 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2007-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3445 J/kg
Mixed-layer CIN
-226 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFSD 232034
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CDT MON JUL 23 2007

.A COMBINATION OF HIGHS TEMPERATURES NEAR 100 DEGREES AND
DEW POINTS IN THE LOWER 70S WILL CREATE HEAT INDICES NEAR 105
DEGREES THE REST OF THE THIS AFTERNOON AND AGAIN TUESDAY
AFTERNOON.

SDZ038-050-052-053-057>059-063-064-240445-
/O.NEW.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/
/O.CON.KFSD.HT.Y.0001.000000T0000Z-070723T2300Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
334 PM CDT MON JUL 23 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...
...HEAT ADVISORY IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT FROM 12 PM UNTIL 6 PM TUESDAY. A
HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM THIS EVENING.

HIGH TEMPERATURES BOTH THIS AFTERNOON AND TUESDAY AFTERNOON WILL
BE NEAR 100 DEGREES ALONG AND WEST OF THE JAMES RIVER. DEW POINTS
WILL BE IN THE LOWER 70S. THIS WILL COMBINE TO PRODUCE HEAT
INDICES NEAR 105 DEGREES THE REST OF THIS AFTERNOON AND AGAIN ON
TUESDAY AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$
3 follow-up statements
000 
WWUS73 KFSD 240357
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1057 PM CDT MON JUL 23 2007

.A COMBINATION OF HIGHS TEMPERATURES NEAR 100 DEGREES AND DEW
POINTS IN THE LOWER 70S WILL CREATE HEAT INDICES NEAR 105 DEGREES
TUESDAY AFTERNOON.

SDZ038-050-052-053-057>059-063-064-241200-
/O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
1057 PM CDT MON JUL 23 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT
TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT FROM 12 PM TO 6 PM CDT TUESDAY.

HIGH TEMPERATURES TUESDAY AFTERNOON WILL BE NEAR 100 DEGREES ALONG
AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S.
THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES TUESDAY
AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$
000 
WWUS73 KFSD 240835
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
335 AM CDT TUE JUL 24 2007

.HOT AND VERY HUMID AIR REMAINS IN PLACE ACROSS THE REGION...BENEATH
A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE NORTHERN PLAINS.
THIS AIRMASS WILL AGAIN PRODUCE DANGEROUS HEAT INDICES ALONG AND WEST
OF THE JAMES RIVER THIS AFTERNOON.

SDZ038-050-052-053-057>059-063-064-241645-
/O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
335 AM CDT TUE JUL 24 2007

...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON...

A HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 6 PM CDT
THIS AFTERNOON. 

HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 100 DEGREES ALONG 
AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S.
THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES THIS
AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$
 JH
000 
WWUS73 KFSD 241529
NPWFSD

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1029 AM CDT TUE JUL 24 2007

.HOT AND VERY HUMID AIR REMAINS IN PLACE ACROSS THE REGION...
BENEATH A STRONG UPPER LEVEL RIDGE OF HIGH PRESSURE OVER THE
NORTHERN PLAINS. THIS AIRMASS WILL AGAIN PRODUCE DANGEROUS HEAT
INDICES ALONG AND WEST OF THE JAMES RIVER THIS AFTERNOON.

SDZ038-050-052-053-057>059-063-064-242300-
/O.CON.KFSD.HT.Y.0002.070724T1700Z-070724T2300Z/
BEADLE-GREGORY-JERAULD-SANBORN-BRULE-AURORA-DAVISON-CHARLES MIX-
DOUGLAS-
INCLUDING THE CITIES OF...HURON...GREGORY...BURKE...
WESSINGTON SPRINGS...ALPENA...WOONSOCKET...CHAMBERLAIN...
KIMBALL...PLANKINTON...WHITE LAKE...STICKNEY...MITCHELL...
WAGNER...PLATTE...LAKE ANDES...MARTY...ARMOUR...CORSICA...DELMONT
1029 AM CDT TUE JUL 24 2007

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS
AFTERNOON...

HIGH TEMPERATURES THIS AFTERNOON WILL BE NEAR 100 DEGREES ALONG
AND WEST OF THE JAMES RIVER. DEW POINTS WILL BE IN THE LOWER 70S.
THIS WILL COMBINE TO PRODUCE HEAT INDICES NEAR 105 DEGREES THIS
AFTERNOON.

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL COMBINE TO CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE
POSSIBLE. DRINK PLENTY OF FLUIDS...STAY IN AN AIR-CONDITIONED
ROOM...STAY OUT OF THE SUN...AND CHECK UP ON RELATIVES AND
NEIGHBORS.

$$

LAFLIN

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this heat advisory went out at Jul 23, 3:20 PM CDT, 14 minutes earlier.

Area forecast discussion, Jul 23, 3:20 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
320 PM CDT MON JUL 23 2007

.DISCUSSION...
MAIN PBLM TONIGHT IS POT FOR STRATUS DEVELOPMENT ACRS ERN CWA.
PLENTY OF LLM BLO H85 AND WITH RAIN COOLED TRW COMPLEX THAT PASSED S
OF CWA TODAY...SETTING UP FOR SOME STRATUS DVLPMNT LATER TONIGHT
WITH LOW LEVEL SLY FLOW. CUD EVEN SEE FOG DVLPMNT...BUT WUD PBLY NOT
BE LOWER THAN A MILE OT 2. SO ADDED MORE CLOUDS TO ERN CWA LATER
TONIGHT INTO TUES MORN.

AFTER CLOUDS BURN OFF E...SHUD WARM UP NICELY AGAIN WITH NR 90 E OF
I29 TO NR 100 FAR W. WL ONCE AGAIN ISSED HEAT ADVY JAMES RVR AND
WEST TUESDAY AFTN WITH HEAT INDICES NR 105 DEGREES. HOT WX WL CONT
INTO WED WITH HIGH TEMPS SIMILAR TO TUES.

CDFNT STILL PROGGED TO MOVE SE ACRS CWA LATE THU AFTN AND NITE.
DECENT S/W WL CONE OVR TOP OF RIDGE IN NW FLOW AND WUD EXPECT AT
LEAST SCT TRW TO DVELP ON FNT. DECENT SHEAR AND INSTABIL TO FOR PSBL
SVR WX THU NITE ACRS CWA.

COOLER AIR WL SPREAD INTO CWA FRI...WITH A GRADUAL WARMUP FOR THE
WEEKEND AS HGTS BUILD AGAIN. HOPEFULLY SOME MUCH NEEDED RAINS WIL
OCCUR THU AFTN THRU FRI MORN...AS DRY WX WL THEN PREVAIL FOR SEVERAL
DAYS AFTERWARDS.

&&

.AVIATION...
VFR SHOULD PREVAIL EXCEPT FOR SOME MVFR VSBYS WITH BR AT FSD AND SUX
TAF SITES EARLY TOMORROW MORNING.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...HEAT ADVISORY UNTIL 6 PM CDT THIS AFTERNOON FOR
     SDZ038-050-052-053-057>059-063-064.
     HEAT ADVISORY FROM 12 PM TO 6 PM CDT TUESDAY FOR SDZ038-050-052-
     053-057>059-063-064.
MN...NONE.
IA...NONE.
NE...NONE.

LAFLIN
Hazardous weather outlook, Jul 23, 3:34 PM CDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
334 PM CDT MON JUL 23 2007

SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-241200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
334 PM CDT MON JUL 23 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

EXCESSIVE TEMPERATURES...
TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WEST OF THE
JAMES RIVER THIS AFTERNOON...IN COMBINATION WITH DEW POINTS IN
THE LOWER TO MID 70S....WILL PRODUCE A HEAT INDEX OF 105 TO 108
DEGREES ACROSS THE AREA DURING THE MID AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TEMPERATURES IN THE UPPER 90S TO NEAR 100 DEGREES WEST OF THE
JAMES RIVER TUESDAY AFTERNOON...IN COMBINATION WITH DEW POINTS IN
THE LOWER 70S....WILL PRODUCE A HEAT INDEX NEAR 105 DEGREES
ACROSS THE AREA DURING THE AFTERNOON HOURS.

A COLD FRONT WILL DROP SOUTHEAST ACROSS THE AREA THURSDAY...AND
WILL BRING A CHANCE OF SEVERE STORMS TO THE REGION THURSDAY
AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 12:00 PM CDTHeat AdvisoryFSDAurora, Beadle, Brule, Charles Mix, Davison, Douglas and 3 more6 hr

Nearby

Heat Advisories in South Dakota, 2007Every heat advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.